zbMATH — the first resource for mathematics

Asymptotic depth and connectedness in projective schemes. (English) Zbl 0695.13012
For a local Noetherian ring \((R,{\mathfrak m})\) and \(I\subset R\) an ideal of height \(>0\) the asymptotic depth \(\bar t\) of the higher conormal modules \(I^ n/I^{n+1}\) is related to some topology of the blowing up \(\pi\) of Spec(R) at I. One of the main results says that for large values of \(\bar t\) and \(\text{grad}e(I,R)>1\) the complement \(C:=\pi^{-1}(V(I))-\pi^{- 1}({\mathfrak m})\) of the special fiber in the exceptional fiber is highly connected (i.e. the connectedness subdimension of C is large, see proposition (4.8) for more details). The grade-condition in proposition (4.8) implies that the exceptional fiber is connected. Then the statement of (4.8) follows from proposition (3.7) where instead of the blowing-up morphism \(\pi\) one works with an arbitrary projective morphism induced by a homogeneous R-algebra S. In this more general context the author considers a Noetherian graded S-module \(M=\oplus M_ n\) and relates the depth of the R-modules \(M_ n\) to the connectivity of the sheaf \({\mathcal F}\) induced by M on Proj(S), see (3.3), (3.7) and (3.8).
Reviewer: M.Herrmann

13C15 Dimension theory, depth, related commutative rings (catenary, etc.)
13H99 Local rings and semilocal rings
14F45 Topological properties in algebraic geometry
14A15 Schemes and morphisms
Full Text: DOI
[1] M. Brodmann, Asymptotic stability of \?\?\?(\?/\?\(^{n}\)\?), Proc. Amer. Math. Soc. 74 (1979), no. 1, 16 – 18. · Zbl 0372.13010
[2] M. Brodmann, The asymptotic nature of the analytic spread, Math. Proc. Cambridge Philos. Soc. 86 (1979), no. 1, 35 – 39. · Zbl 0413.13011 · doi:10.1017/S030500410000061X · doi.org
[3] M. Brodmann, Some remarks on blow-up and conormal cones, Commutative algebra (Trento, 1981) Lecture Notes in Pure and Appl. Math., vol. 84, Dekker, New York, 1983, pp. 23 – 37. · Zbl 0533.14004
[4] Markus Brodmann, Rees rings and form rings of almost complete intersections, Nagoya Math. J. 88 (1982), 1 – 16. · Zbl 0476.13018
[5] M. Brodmann, A few remarks on blowing-up and connectedness, J. Reine Angew. Math. 370 (1986), 52 – 60. · Zbl 0578.14020 · doi:10.1515/crll.1986.370.52 · doi.org
[6] Markus Brodmann and Josef Rung, Local cohomology and the connectedness dimension in algebraic varieties, Comment. Math. Helv. 61 (1986), no. 3, 481 – 490. · Zbl 0578.14019 · doi:10.1007/BF02621928 · doi.org
[7] Lindsay Burch, Codimension and analytic spread, Proc. Cambridge Philos. Soc. 72 (1972), 369 – 373. · Zbl 0242.13018
[8] A. Grothendieck, EGA. III, Inst. Hautes Études Sci. Publ. Math. 11 (1961).
[9] -, EGA. IV, Inst. Hautes Études Sci. 24 (1969).
[10] Jean-Pierre Serre, Faisceaux algébriques cohérents, Ann. of Math. (2) 61 (1955), 197 – 278 (French). · Zbl 0067.16201 · doi:10.2307/1969915 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.